Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with vitiligo on hands. Prescribed methoxsalen, uv therapy. Have blood and protein in urine. Vitiligo sign and urine problem related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
Hi..I appreciate your mother has recently some signs of vitiligo on her hands.just 3 or 4 small white spots.the dermatologist gave her methoxsalen with uv I have 2 it really possible to block its spread?and how?I am really worried for her.
2.during last 6 months before appearance of these spots on her hand she has done lots ot tests because there a bit of blood and protein in her urine..she did lot of experiments and everything was right with her kidney and her bladder and they did ctscan and there was no tumor.she has no other symptoms like weight loss..nothing..and she has diabet but it is not high at all..she takes a half of pill every it possible that these urine problems and Vitiligo sighn relate together somehow?maybe some problem with glands?she is 64 years old.
the final question is that should her visit any other doctor other than Dermatologist?like a gland specialist?
I appreciate it..thanks alot
Posted Sat, 27 Apr 2013 in General Health
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Yes, there are modalities to control the spread or vitiligo sometimes cures too.

You have already employed one amongst such treatments. Methoxsalen or Psoralen with UV treatment is old standard and has high response. There are other modalities like corticosteroids, melanocyte transplantation etc with good response rates.

No, I do not believe that the urine problem she had could be related to the Vitiligo she developed. Vitiligo occurs at the cellular or enzyme level, the cause of which is difficult to find out.

I do recommend you to visit a dermatologist rather than a endocrinologist.

Hope I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor